Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 209, NWS Wichita, KS

August 31, 2014Barton County, Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 31, 2014, 8:37 PM CDT for Barton County, Rice County, Kansas. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2014, 8:37 PM CDT (01:37 UTC)
Expired
Aug 31, 2014, 9:30 PM CDT
In force
53 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barton County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 123 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 9:10 PM CDTTSTM WND DMG1 S Chase, KSINDIVIDUAL REPORTS VIA TWITTER OF A 6 INCH TREE LIMB DOWN. TIME IS ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 31, 5:34 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1861 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1861 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
2434 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WUUS53 KICT 010137
SVRICT
KSC009-159-010230-
/O.NEW.KICT.SV.W.0209.140901T0137Z-140901T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
837 PM CDT SUN AUG 31 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BARTON COUNTY IN CENTRAL KANSAS...
  SOUTHWESTERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 930 PM CDT

* AT 835 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
  GREAT BEND...AND MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ELLINWOOD...RAYMOND...CHASE AND SILICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3846 9875 3839 9825 3817 9835 3817 9847
      3825 9848 3826 9879 3827 9884
TIME...MOT...LOC 0138Z 283DEG 26KT 3833 9869

HAIL...1.00IN
WIND...60MPH

$$

BILLINGS WRIGHT
2 follow-up statements
658 
WWUS53 KICT 010147
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
847 PM CDT SUN AUG 31 2014

KSC009-159-010230-
/O.CON.KICT.SV.W.0209.000000T0000Z-140901T0230Z/
RICE KS-BARTON KS-
847 PM CDT SUN AUG 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BARTON AND SOUTHWESTERN RICE COUNTIES UNTIL 930 PM CDT...

AT 845 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELLINWOOD...
AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
RAYMOND...CHASE AND SILICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3846 9875 3839 9825 3817 9835 3817 9847
      3825 9848 3826 9879 3827 9884
TIME...MOT...LOC 0147Z 283DEG 26KT 3831 9857

HAIL...1.00IN
WIND...60MPH

$$

DARMOFAL
674 
WWUS53 KICT 010203
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
903 PM CDT SUN AUG 31 2014

KSC009-010213-
/O.CAN.KICT.SV.W.0209.000000T0000Z-140901T0230Z/
BARTON KS-
903 PM CDT SUN AUG 31 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3839 9825 3817 9835 3817 9847 3825 9848
      3842 9849 3842 9848
TIME...MOT...LOC 0203Z 283DEG 26KT 3828 9843

$$

KSC159-010230-
/O.CON.KICT.SV.W.0209.000000T0000Z-140901T0230Z/
RICE KS-
903 PM CDT SUN AUG 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
RICE COUNTY UNTIL 930 PM CDT...

AT 901 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RAYMOND...AND
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
RAYMOND AND CHASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3839 9825 3817 9835 3817 9847 3825 9848
      3842 9849 3842 9848
TIME...MOT...LOC 0203Z 283DEG 26KT 3828 9843

HAIL...1.00IN
WIND...60MPH

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 6:02 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Aug 31, 6:02 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
602 PM CDT SUN AUG 31 2014

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 309 PM CDT SUN AUG 31 2014

THE MAIN FOCUS AND CHALLENGE REVOLVES AROUND THE PROSPECTS FOR
EPISODAL DEEP MOIST CONVECTION TONIGHT THROUGH TUESDAY NIGHT.
A PROGRESSIVE UPPER TROF IN THE STRENGTHENING UPPER FLOW ALOFT
WILL MOVE EAST ACROSS THE NORTH CENTRAL CONUS TONIGHT TO THE
GREAT LAKES ON MONDAY. MODERATE INSTABILITY AND STRONG DEEP
LAYER SHEAR WILL PREVAIL EARLY THIS EVENING AHEAD OF THE
APPROACHING DRYLINE AND COLD FRONT AS IT MOVES INTO CENTRAL
KANSAS. THE STOUT CAPPING INVERSION IN PLACE SHOULD BE OVERCOME
BEFORE 00Z THIS EVENING AIDED BY SURFACE FRONTAL CONVERGENCE AND
FORCING FROM UPPER TROF. THIS WILL RESULT IN STRONG TO SEVERE
CONVECTION WHICH IS EXPECTED TO TRACK EAST ACROSS CENTRAL KANSAS.
THE MAIN CHALLENGE REMAINS THE SOUTHERN EXTENT OF THIS ACTIVITY
DUE TO THE AFOREMENTIONED WARM MID-LEVEL TEMPERATURES. THE LATEST
SHORT TERM/MESO MODELS ARE NOW MORE SUGGESTIVE OF DEVELOPING
CONVECTION FURTHER SOUTH INTO PARTS OF SOUTH CENTRAL AND SOUTHEAST
KANSAS TONIGHT. THIS SUPPORTS AND INCREASES CONFIDENCE IN THE
GOING POP FORECAST SO ONLY SUBTLE TWEAKS WILL BE NEEDED. WHILE
THIS COMPLEX WILL LIKELY EXIT STAGE RIGHT BY MONDAY MORNING...THE
EFFECTIVE SURFACE FRONT IS EXPECTED TO LAY OUT ACROSS SOUTH
CENTRAL INTO EAST CENTRAL KANSAS DURING THE DAY. THE COMBINATION
OF DIURNAL HEATING AND AN APPROACHING TRAILING SHORTWAVE ALOFT
MIGRATING EAST ACROSS THE AREA SHOULD RESULT IN RENEWED CONVECTION
BY LATE MONDAY INTO MONDAY NIGHT. MODERATE TO STRONG INSTABILITY
AND SHEAR SHOULD GIVE RISE TO ANOTHER ROUND OF SEVERE STORMS.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ACROSS PORTIONS OF
SOUTHERN KANSAS MONDAY NIGHT AS THE LOW LEVEL JET IMPINGES ON THE
VERY MOIST/UNSTABLE LOW LEVEL AIRMASS WITH POTENTIAL FOR TRAINING
CELLS ALONG THE FRONT. A POTENTIALLY VERY UNSTABLE AIRMASS ALONG
THE QUASI-STATIONARY FRONT WILL CONTINUE TO GIVE RISE TO
CONVECTIVE CHANCES TUESDAY...WITH THE FRONT SLOWLY MIGRATING
NORTH OF THE AREA BY WEDNESDAY. HEAT INDICES COULD BECOME RATHER
SULTRY ON WEDNESDAY.

DARMOFAL

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 309 PM CDT SUN AUG 31 2014

AN UPPER TROF TRAVERSING THE NORTHERN TIER/SOUTHERN CANADA LATE
IN THE WEEK LOOKS TO PUSH A COLD FRONT SOUTH ACROSS THE AREA BY
FRIDAY WITH COOLER TEMPERATURES IN ITS WAKE. WILL CONTINUE TO
CARRY MODEST CHANCE POPS WITH THE FRONT THOUGH LATER REFINEMENT IN
SPACE AND TIME IS EXPECTED.

KED

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 558 PM CDT SUN AUG 31 2014

MAIN AVIATION CONCERN WILL BE ONGOING SEVERE STORMS IN CENTRAL KS
THIS EVENING. THIS ACTIVITY WILL CONTINUE TO AFFECT
RSL...SLN...AND POSSIBLY HUT TERMINALS THROUGH 04-06 UTC. DAMAGING
WINDS WILL BE THE PRIMARY THREAT...BUT ALSO LARGE HAIL POSSIBLE.
ANY STORM ACTIVITY FURTHER SOUTH WILL LIKELY BE MORE ISOLATED IN
COVERAGE. THIS ACTIVITY SHOULD PUSH EAST LATE TONIGHT. COLD
FRONT EXTENDING FROM EASTERN NEBRASKA TO NORTHWEST KANSAS WILL
SINK SOUTH LATER TONIGHT THROUGH MONDAY...SWITCHING SOUTHERLY
WINDS TO NORTHERLY.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    73  92  69  90 /  30  30  50  40
HUTCHINSON      70  90  68  90 /  50  20  40  30
NEWTON          71  90  67  89 /  50  30  40  30
ELDORADO        73  93  67  90 /  40  40  50  40
WINFIELD-KWLD   74  94  70  90 /  20  50  50  40
RUSSELL         65  85  64  88 /  70  10  20  20
GREAT BEND      66  87  65  89 /  70  10  30  20
SALINA          69  87  65  90 /  90  10  20  20
MCPHERSON       69  89  67  89 /  90  20  30  20
COFFEYVILLE     75  94  71  90 /  30  50  60  40
CHANUTE         73  93  70  89 /  40  60  60  40
IOLA            73  92  69  88 /  40  60  60  40
PARSONS-KPPF    74  93  70  89 /  30  50  60  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 31, 7:19 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
719 PM CDT SUN AUG 31 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-020030-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
719 PM CDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SOUTH WINDS NEAR 30 MPH WITH GUSTS TO 40 MPH WILL AFFECT AREAS
ALONG AND WEST OF THE KANSAS TURNPIKE UNTIL DARK.

SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT CENTRAL KANSAS THIS
EVENING...MAINLY ALONG AND NORTH OF A HUTCHINSON TO HILLSBORO
LINE. DAMAGING WINDS TO 70 MPH AND HAIL TO AROUND GOLF BALL SIZE
WILL BE POSSIBLE. A COMPLEX OR LINE OR STORMS WILL MOVE EAST AND
MAY EVENTUALLY BUILD SOUTHEAST INTO PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST KANSAS OVERNIGHT. HOWEVER THE RISK FOR SEVERE WEATHER IS
EXPECTED TO LESSEN...THOUGH A FEW STRONG STORMS WITH GUSTY WINDS
WILL REMAIN POSSIBLE. LOCALLY HEAVY RAINFALL AND MINOR FLOODING
WILL ALSO BE POSSIBLE THIS EVENING AND TONIGHT ACROSS THE ENTIRE
AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE WEATHER WILL BE POSSIBLE AGAIN ON MONDAY AFTERNOON AND
EVENING...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS.
STORMS WITH DAMAGING WINDS...ISOLATED LARGE HAIL AND FLOODING
ARE POSSIBLE. WHILE THE SEVERE THREAT WILL WANE AS THE NIGHT
PROGRESSES...THE THREAT FOR FLOODING WILL PERSIST OVERNIGHT.

STRONG STORMS WITH LOCALLY HEAVY RAIN ARE ALSO POSSIBLE ON
TUESDAY INTO TUESDAY NIGHT.

HEAT INDICES WILL HOVER NEAR 100 DEGREES ON WEDNESDAY AFTERNOON
FOR LOCATIONS GENERALLY ALONG AND EAST OF I-135.

A COLD FRONT WILL MOVE INTO THE AREA ON FRIDAY OR SATURDAY
BRINGING ANOTHER THREAT OF STRONG STORMS TO THE AREA.

IF YOU ARE CAMPING OR BOATING THIS EVENING THROUGH MONDAY...MAKE
SURE YOU HAVE A WAY TO RECEIVE WARNINGS AND UPDATES. PAY
ATTENTION TO THE WEATHER AND HAVE A PLAN OF WHAT YOU WILL DO IF
SEVERE WEATHER THREATENS. EVERYONE IS URGED TO CHECK LATER
FORECASTS AND BE ALERT FOR WATCHES AND WARNINGS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN CENTRAL
KANSAS AND ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON MONDAY
AFTERNOON AND EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Aug 31, 7:44 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
744 PM CDT SUN AUG 31 2014

KSZ049-010115-
SALINE-
744 PM CDT SUN AUG 31 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 815 PM CDT

* AT 741 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR BROOKVILLE...OR 15 MILES WEST
  OF SALINA...MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SALINA...SMOLAN...NEW CAMBRIA AND SALINA AIRPORT.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3896 9736 3893 9736 3892 9738 3891 9737
      3879 9737 3863 9793 3888 9792 3897 9762
      3897 9737
TIME...MOT...LOC 0044Z 247DEG 50KT 3876 9784

BILLINGS WRIGHT
Special weather statement, Aug 31, 7:57 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
757 PM CDT SUN AUG 31 2014

KSZ050-010130-
RICE-
757 PM CDT SUN AUG 31 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 830 PM CDT

* AT 756 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF BUSHTON...OR 22
  MILES EAST OF GREAT BEND...MOVING EAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BUSHTON...CHASE...LYONS...GENESEO...LITTLE RIVER AND FREDERICK.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3852 9793 3831 9793 3828 9848 3852 9848
TIME...MOT...LOC 0057Z 265DEG 50KT 3845 9841

BILLINGS WRIGHT
Special weather statement, Aug 31, 7:59 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT SUN AUG 31 2014

KSZ032-010130-
RUSSELL-
759 PM CDT SUN AUG 31 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 830 PM CDT

* AT 756 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF GALATIA...OR 12
  MILES SOUTHWEST OF RUSSELL...MOVING EAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL...BUNKER HILL...DORRANCE...RUSSELL AIRPORT AND WILSON LAKE.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3884 9905 3887 9904 3898 9849 3881 9848
      3881 9849 3870 9849 3870 9904
TIME...MOT...LOC 0059Z 265DEG 50KT 3876 9893

BILLINGS WRIGHT
Special weather statement, Aug 31, 8:11 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
811 PM CDT SUN AUG 31 2014

KSZ047-010145-
BARTON-
811 PM CDT SUN AUG 31 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 845 PM CDT

* AT 809 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR PAWNEE ROCK...OR 10 MILES WEST
  OF GREAT BEND...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GREAT BEND...ELLINWOOD...CLAFLIN AND GREAT BEND AIRPORT.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3841 9904 3863 9848 3826 9848 3825 9891
      3827 9904
TIME...MOT...LOC 0112Z 247DEG 32KT 3833 9896

BILLINGS WRIGHT
Special weather statement, Aug 31, 8:17 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
817 PM CDT SUN AUG 31 2014

KSZ049-051-010145-
MCPHERSON-SALINE-
817 PM CDT SUN AUG 31 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  SOUTHEASTERN SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 845 PM CDT

* AT 814 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF LITTLE RIVER...OR
  18 MILES NORTHWEST OF MCPHERSON...MOVING EAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MCPHERSON...MARQUETTE...LINDSBORG...GALVA...CANTON...ROXBURY AND
  BRIDGEPORT.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3861 9736 3861 9737 3837 9737 3835 9792
      3861 9793 3866 9737
TIME...MOT...LOC 0117Z 263DEG 51KT 3849 9791

BILLINGS WRIGHT
Special weather statement, Aug 31, 8:34 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
834 PM CDT SUN AUG 31 2014

KSZ048-050-010200-
ELLSWORTH-RICE-
834 PM CDT SUN AUG 31 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  ELLSWORTH COUNTY IN CENTRAL KANSAS...
  NORTHERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 900 PM CDT

* AT 832 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR BUSHTON...OR 17 MILES SOUTHWEST
  OF ELLSWORTH...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELLSWORTH...LORRAINE...GENESEO...KANOPOLIS STATE PARK...
  FREDERICK...ELLSWORTH AIRPORT AND KANOPOLIS.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3852 9792 3840 9848 3870 9848 3883 9793
TIME...MOT...LOC 0135Z 245DEG 30KT 3853 9836

BILLINGS WRIGHT

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:13 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice47 min
Aug 31, 7:44 PM CDTSpecial Weather StatementICTSaline31 min
Aug 31, 7:57 PM CDTSpecial Weather StatementICTRice33 min
Aug 31, 7:59 PM CDTSpecial Weather StatementICTRussell31 min
Aug 31, 8:11 PM CDTSpecial Weather StatementICTBarton34 min
Aug 31, 8:17 PM CDTSpecial Weather StatementICTMcPherson28 min
Aug 31, 8:34 PM CDTSpecial Weather StatementICTEllsworth26 min
Aug 31, 9:04 PM CDTSevere Thunderstorm WarningICTRice26 min
Aug 31, 10:01 PM CDTSpecial Weather StatementICTBarton29 min
Aug 31, 10:28 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Russell32 min
Aug 31, 10:42 PM CDTSpecial Weather StatementICTMcPherson33 min
Aug 31, 11:31 PM CDTAreal Flood WarningICTBarton, Ellsworth, Russell8 hr
Aug 31, 11:36 PM CDTSpecial Weather StatementICTEllsworth24 min
Aug 31, 11:43 PM CDTSpecial Weather StatementICTMarion32 min
Aug 31, 11:45 PM CDTSpecial Weather StatementICTBarton30 min
Aug 31, 11:54 PM CDTAreal Flood WarningICTEllsworth, Rice8 hr
Aug 31, 11:56 PM CDTAreal Flood WarningICTBarton8 hr
Aug 31, 11:58 PM CDTAreal Flood WarningICTSaline8 hr
Sep 1, 12:02 AM CDTSpecial Weather StatementICTMcPherson28 min
Sep 1, 12:03 AM CDTSevere Thunderstorm WarningICTMcPherson, Saline27 min
Sep 1, 12:09 AM CDTSpecial Weather StatementICTMcPherson36 min
Sep 1, 12:16 AM CDTSpecial Weather StatementICTMarion29 min
Sep 1, 12:20 AM CDTSevere Thunderstorm WarningICTChase, Harvey, McPherson, Marion40 min
Sep 1, 12:24 AM CDTSpecial Weather StatementICTRice36 min
Sep 1, 12:47 AM CDTSpecial Weather StatementICTButler28 min
Sep 1, 12:56 AM CDTSevere Thunderstorm WarningICTChase, Marion35 min
Sep 1, 1:15 AM CDTSpecial Weather StatementICTGreenwood30 min
Sep 1, 1:46 AM CDTSpecial Weather StatementICTWoodson29 min
Sep 1, 1:59 AM CDTAreal Flood WarningICTMcPherson6 hr
Sep 1, 2:10 AM CDTSpecial Weather StatementICTAllen35 min
Sep 1, 2:31 AM CDTSevere Thunderstorm WarningICTAllen, Neosho29 min
Sep 1, 2:33 AM CDTAreal Flood WarningICTMarion6 hr
Sep 1, 2:47 AM CDTSpecial Weather StatementICTLabette28 min
Sep 1, 4:30 AM CDTRiver Flood WarningICTSaline45 hr
Sep 1, 4:35 AM CDTAreal Flood WarningICTMcPherson, Marion11 hr
Sep 1, 7:52 AM CDTAreal Flood WarningICTRice27 hr
Sep 1, 3:39 PM CDTFlash Flood WatchICTAllen, Chautauqua, Elk, Labette, Montgomery, Neosho and 2 more18 hr
Sep 1, 6:05 PM CDTSpecial Weather StatementICTLabette25 min
Sep 1, 6:09 PM CDTSpecial Weather StatementICTCowley36 min
Sep 1, 6:17 PM CDTSevere Thunderstorm WarningICTLabette43 min
Sep 1, 6:18 PM CDTSevere Thunderstorm WarningICTCowley, Sumner42 min
Sep 1, 6:38 PM CDTSevere Thunderstorm WarningICTButler, Cowley52 min
Sep 1, 6:40 PM CDTSevere Thunderstorm WarningICTHarper, Sumner50 min
Sep 1, 6:55 PM CDTSevere Thunderstorm WarningICTCowley50 min
Sep 1, 6:56 PM CDTSevere Thunderstorm WarningICTLabette49 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.